Antipsychotic causing Priapism! - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
USMLE Articles
Go Back   USMLE Forums > USMLE Step 1 Forum

USMLE Step 1 Forum USMLE Step 1 Discussion Forum: Let's talk about anything related to USMLE Step 1 exam

Thread Tools Search this Thread Display Modes
Old 04-21-2012
USMLE Forums Guru
Steps History: 1+CK+CS
Posts: 333
Threads: 162
Thanked 281 Times in 146 Posts
Reputation: 291
Drug Antipsychotic causing Priapism!

A 35-year-old white man came to the emergency room because of recurrent priapism lasting for about 15 hours. The patient mentioned a recent introduction of a drug (150 mg/day) in his medical treatment for a complaint of disordered sleep by a psychiatrist 3 weeks ago. The patient also admitted that he did take 300 mg instead of 150 mg several times during this period. Psychiatric diagnosis given by the treating physician was (1) dyssomnia not otherwise specified on Axis 1 and (2) personality disorder not otherwise specified on Axis 2, according to DSM-IV criteria. What is the most likely drug that this patient is taking for his psychiatric condition?

A) Zaleplon
B) Bupropion
C) Amoxapin
D) Buspirone
E) Paroxetine
F) Venlafaxine
G) Trazodone
Reply With Quote Quick reply to this message

Old 04-21-2012
Kabutar111's Avatar
USMLE Forums Guru
Steps History: Not yet
Posts: 414
Threads: 30
Thanked 86 Times in 69 Posts
Reputation: 96
Send a message via Skype™ to Kabutar111

trazodone other side effect arrhythmia
There is no shortcut to SUCCESS ,and there is no excuse for FALIURE - by Kabutar111
To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.
Reply With Quote Quick reply to this message
Old 04-21-2012
USMLE Forums Addict
Steps History: 1+CK+CS
Posts: 194
Threads: 21
Thanked 145 Times in 84 Posts
Reputation: 155

We are still not sure if the arrhythmia is caused directly from the drug use, or by the discovery that you have priapism , potentially black penis.:sorry:
Reply With Quote Quick reply to this message


Behavioral-Sciences-, Pharmacology-, Step-1-Questions

Quick Reply

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Please enter a password for your user account. Note that passwords are case-sensitive.
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Where you live. Leave blank if you don't want to tell.


Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.

Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes

Similar Threads
Thread Thread Starter Forum Replies Last Post
Helminths causing appendicitis! plasticsurgeon USMLE Step 1 Forum 0 08-02-2011 07:42 AM
OTC Medicine causing abnormal LFT aghammoud85 USMLE Step 2 CK Forum 5 06-17-2011 10:02 AM
Rheumatic Fever causing MS or MR? struggle USMLE Step 1 Forum 4 06-03-2011 09:02 PM
Drugs Causing Crystalluria! anila USMLE Step 1 Mnemonics 1 03-16-2011 12:31 PM
Which Bug is causing this bronchopneumonia? khushboo USMLE Step 1 Forum 9 09-29-2010 03:47 PM

RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2016 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)